MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 160NRE DIALYZER FINISHED ASSY.; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 160NRE DIALYZER FINISHED ASSY.; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500316E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility clinical manager reported that a dialyzer blood leak occurred immediately after the initiation of the patient¿s hemodialysis (hd) treatment.The blood leak was noted as being an external blood leak, and it was visually observed as a crack near the arterial side of the dialyzer.The machine, a fresenius 2008t machine, alarmed appropriately with a blood leak alarm.Blood leak test strips were used and tested positive for the presence of blood.The patient¿s estimated blood loss (ebl) was approximately 250ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The patient was restarted on the same machine and treatment was completed successfully with new supplies.The complaint device was reported to be available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Plant investigation: as no lot number was provided for this complaint, a sap search was performed to obtain all lots with the reported catalog number delivered to the customer in the three months prior to the complaint occurrence date.A lot history review was performed for each lot.During the review, the ogden investigator noted that four of the 12 reviewed lots had complaints.None of the leaks previously reported mention a crack in the dialyzer.The production record for each lot with the reported catalog number identified on the patient¿s sap delivery search was reviewed.Nine lots had one approved temporary dns and three lots had two approved temporary dns.They are unrelated to the reported complaint event.There was no indication of product non-acceptance or deviation in the manufacturing process potentially related to the complaint.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production.The lots met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
OPTIFLUX 160NRE DIALYZER FINISHED ASSY.
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key7639666
Report Number1713747-2018-00238
Device Sequence Number1719279
Product Code KDI
UDI-Device Identifier00840861100118
UDI-Public00840861100118
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K002761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0500316E
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer07/18/2018
07/23/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/18/2018
07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T HEMODIALYSIS MACHINE; FRESENIUS BLOODLINES
Patient Age48 YR
Patient Weight61